Alert archive / Wyoming / Flood Watches in 2009
Flood Watch 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at May 22, 2009, 2:54 PM MDT. It took effect at May 23, 2009, 6:00 AM MDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 22, 2009, 2:54 PM MDT (20:54 UTC)
- In effect from
- May 23, 2009, 6:00 AM MDT
- Expired
- May 27, 2009, 8:14 AM MDT
- In force
- 4 days
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 22, 2:07 PM MDT, 47 minutes earlier.
Area forecast discussion, May 22, 2:07 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT FRI MAY 22 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... SEASONALLY COOL AND WET WEATHER WILL AFFECT THE CWA THROUGH SATURDAY NIGHT. THROUGH THAT TIME...SURFACE UPSLOPE WIND FLOW WILL CONTINUE AND WILL KEEP THE BOUNDARY LAYER MOISTURE HIGH. SURFACE HIGH PRESSURE WILL MOVE OVER THE NORTHERN PLAINS TONIGHT AND THEN CONTINUE SLOWLY MOVING EAST THROUGH 12Z SUNDAY. MEANWHILE...SURFACE LOW PRESSURE WILL BE OVER THE GREAT BASIN AREA. THROUGH 12Z SUNDAY...THE MID AND UPPER LEVEL CIRCULATION CURRENTLY OVER SOUTHEAST ARIZONA WILL MOVE SLOWLY NORTH AND OVER THE CENTRAL ROCKIES. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF THE CWA EARLY THIS AFTERNOON. THE ACTIVITY WILL BE SLOW MOVING AND WITH LITTLE SHEAR...HEAVY RAIN AND POSSIBLY SMALL HAIL CAN BE EXPECTED FROM THE STORMS. IN FACT...THE 12Z RAOBS AT KGJT AND KDEN WERE AT ABOUT 200 PERCENT OF NORMAL PRECIPITABLE WATER VALUES. THAT DEEPER MOISTURE WILL SLOWLY SPREAD INTO THE CWA THROUGH SATURDAY NIGHT AHEAD OF THE APPROACHING MID AND UPPER LEVEL CIRCULATION. LOW CLOUDS AND FOG WILL BE POSSIBLE LATER TONIGHT THROUGH MID MORNING SATURDAY AND THEN AGAIN LATER SATURDAY NIGHT IN THE LIGHT AND MOIST BOUNDARY LAYER WIND FLOW. IN GENERAL...HAVE CONTINUED THE TREND OF BUMPING UP POPS AND LOWERING DAYTIME TEMPERATURES SLIGHTLY. .LONG TERM...SUNDAY THROUGH FRIDAY A SERIES OF DISTURBANCES WILL MOVE ACROSS THE CWA IN WESTERLY FLOW ALOFT THROUGH THE EXTENDED PERIOD. THIS WILL RESULT IN A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS EACH DAY...AS MID LEVEL MOISTURE REMAINS OVER THE AREA ALONG WITH AFTERNOON INSTABILITY. AN UPPER RIDGE WILL BEGIN TO BUILD ALONG THE WEST COAST THURSDAY NIGHT THROUGH FRIDAY. NO SIGNIFICANT FRONTAL BOUNDARIES ARE EXPECTED TO AFFECT THE AREA THROUGH FRIDAY...THEREFORE HIGH TEMPERATURES WILL BE FROM 3 TO 6 DEGREES ABOVE NORMAL EACH DAY. && .AVIATION...SHOWERS AND MAINLY LATE DAY THUNDERSTORMS WILL AFFECT THE CWA THROUGH 12Z SUNDAY. CLOUDS WILL LOWER THROUGH EARLY TONIGHT WITH MVFR CEILINGS COMMON BY 06Z AND THEN FAIRLY WIDESPREAD IFR CEILINGS AND VISIBILITIES IN FOG AND RAIN 10Z TO 15Z. CLOUD BASES WILL SLOWLY LIFT BY MIDDAY SATURDAY TO MVFR OR EVEN VFR CONDITIONS. THE CEILINGS WILL ONCE AGAIN LOWER BY 06Z SATURDAY NIGHT OVER THE CWA. && .FIRE WEATHER...WITH THE SEASONALLY COOL AND WET WEATHER OVER THE CWA INTO EARLY NEXT WEEK...THERE ARE NO FIRE WEATHER CONCERNS. && .HYDROLOGY...RIVERS IN MAINLY CARBON COUNTY ARE RUNNING JUST BELOW BANKFULL EARLY THIS AFTERNOON DUE TO THE SNOWMELT. THE POTENTIAL EXISTS THROUGH SUNDAY FOR MINOR FLOODING ON THE ENCAMPMENT AND NORTH PLATTE RIVERS NEAR SARATOGA AND ENCAMPMENT DUE TO THE SNOWMELT AND THE EXPECTED ADDITIONAL RAINFALL. WILL GO AHEAD AND ISSUE A FLOOD WATCH FOR THOSE RIVERS AND THEIR TRIBUTARIES FROM 12Z SATURDAY THROUGH 00Z MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH FROM 6 AM SATURDAY TO 6 PM SUNDAY FOR WYZ061. NE...NONE. && WEILAND/KMD
Hazardous weather outlook, May 22, 10:15 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1015 AM MDT FRI MAY 22 2009 NEZ001>003-019>021-054-055-WYZ059>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1015 AM MDT FRI MAY 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND TONIGHT. THE COVERAGE OF THE ACTIVITY WILL BE THE MOST WIDESPREAD OVER THE SOUTHERN PART OF THAT AREA. THE STORMS ARE NOT EXPECTED TO BE STRONG OR PRODUCE SEVERE WEATHER THROUGH TONIGHT. HOWEVER...SOME OF THE STORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL AS THE ATMOSPHERE IS VERY MOIST AND THE STORMS WILL SLOWLY MOVE TO THE NORTH. THE HEAVY RAINFALL AND SNOWMELT MAY CAUSE RIVERS AND STREAMS NEAR THE SNOWY RANGE TO RISE TO NEAR BANKFULL LATER TODAY AND TONIGHT. THIS INCLUDES THE NORTH PLATTE RIVER NEAR SARATOGA...THE LARAMIE RIVER TO THE SOUTHWEST OF LARAMIE AND THE LITTLE SNAKE RIVER NEAR DIXON AND BAGGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS OVER THE LONG HOLIDAY WEEKEND AND CONTINUING THROUGH NEXT THURSDAY. SOME SHOWERS WILL BE HEAVY AT TIMES ON SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.